# SDR USAAD96034

- Difficulty date: March 31, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N936VJ
- Make and model: Doug DC-9-31
- Aircraft serial: 48116
- Engine: Pwa JT8D9A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Left
- Stage of operation: CL
- Nature of condition: Y
- Precautionary procedure: A, E

## Discrepancy

BWI FL 349 - CLIMBING THROUGH 9000 FEET OUT OF BWI, LEFT ENGINE FAILED.  CREW HEARD LOUD BANG (SIMILAR TO A COMPRESSOR) STALL AND ENGINE RPM BEGAN TO DECREASE.  CREW SHUT DOWN ENGINE.  FLIGHT RETURNED TO BWI AND LANDED WITH NO FURTHER INCIDENT.  SET 8 MINUTES.  MAINTENANCE REPLACED THE ENGINE.  (M)
